On the evolution of the firm size distribution: Facts and theory

Details

Serval ID
serval:BIB_8565EA241655
Type
Article: article from journal or magazin.
Collection
Publications
Title
On the evolution of the firm size distribution: Facts and theory
Journal
American Economic Review
Author(s)
Cabral L.M.B., Mata J.
ISSN
0002-8282
Publication state
Published
Issued date
09/2003
Peer-reviewed
Oui
Volume
93
Number
4
Pages
1075-1090
Language
english
Abstract
Using a comprehensive data set of Portuguese manufacturing firms, we show that the firm size distribution is significantly right-skewed, evolving over time toward a lognormal distribution. We also show that selection accounts for very little of this evolution. Instead, we propose a simple theory based on financing constraints. A calibrated version of our model does a good job at explaining the evolution of the firm size distribution.
Keywords
Entrepreneurial choice, Growth, Dynamics, Entry, Model, Exit
Web of science
Create date
19/02/2016 13:24
Last modification date
20/08/2019 15:44
Usage data